Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 147, NWS Kansas City, MO

July 27, 2017Jackson County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 27, 2017, 3:37 AM CDT for Jackson County, Missouri. It took effect at Jul 27, 2017, 4:56 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jul 27, 2017, 3:37 AM CDT (08:37 UTC)
In effect from
Jul 27, 2017, 4:56 AM CDT
Expired
Jul 28, 2017, 5:02 AM CDT
In force
24 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brush Creek at Ward Parkway - Kansas City (KWPM7). The gauge peaked at 46.37 ft at Jul 27, 2017, 4:00 AM CDT.

actionminormoderate35404507/2707/2807/29
Action stage
40 ft
Minor stage
46 ft
Moderate stage
48 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06893557, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

766 
WGUS43 KEAX 270837
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
337 AM CDT Thu Jul 27 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Brush Creek At Ward Parkway-kansas City affecting Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC095-280837-
/O.NEW.KEAX.FL.W.0147.170727T0956Z-170728T1002Z/
/KWPM7.1.ER.170727T0956Z.170727T1000Z.170727T1002Z.NO/
337 AM CDT Thu Jul 27 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Brush Creek At Ward Parkway-kansas City.
* until late tonight.
* At  3:15 AM Thursday the stage was 45.7 feet.
* Flood stage is 47.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 47.1 feet by early this morning. The river
  will fall below flood stage by early this morning.
* At 47.0 feet...Ward Parkway and Shawnee Mission Parkway near the 
  Ward Parkway bridge are flooded.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Brush Creek
  Ward Parkway-k  47   45.7   Thu 03 AM   47.1 early this morning
     
&&
  
LAT...LON 3903 9462 3905 9459 3905 9452 3903 9453 3902 9461

  

$$
1 follow-up statement
584 
WGUS83 KEAX 271132
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
632 AM CDT Thu Jul 27 2017



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Brush Creek At Ward Parkway-kansas City affecting Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC095-271202-
/O.CAN.KEAX.FL.W.0147.000000T0000Z-170728T1002Z/
/KWPM7.3.ER.170727T0917Z.170727T0930Z.170727T0944Z.NR/
632 AM CDT Thu Jul 27 2017

The Flood Warning is cancelled for
  The Brush Creek At Ward Parkway-kansas City.
* At  6:15 AM Thursday the stage was 39.6 feet.
* Flood stage is 47.0 feet.
* Fell below flood stage at  4:44 AM Thursday.
* Forecast...The river will continue to fall to 37.6 feet by Friday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Brush Creek
  Ward Parkway-k  47   39.6   Thu 06 AM   43.1 this morning
     
&&
  
LAT...LON 3903 9462 3905 9459 3905 9452 3903 9453 3902 9461

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 12:15 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 27, 12:15 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1215 AM CDT Thu Jul 27 2017

.Discussion...
Issued at 255 PM CDT WED JUL 26 2017

Widespread cloud cover and scattered showers have persisted
through the day likely in response to a mid/upper trough which is
currently pushing through the area this hour. The axis of this
trough appears to be over central Iowa and north central  and
will continue to move east with time. Ahead of the main cloud
shield temperatures have continue to rise to around 90 degrees
with dew points in the 70 to 75 degree range. This has allowed for
ML CAPE values to rise into the 2000 to 2500 J/kg range, and may
trigger some thunderstorm activity into central Missouri. This
likelihood is low mainly due to surface winds already veering
that area, but its still worth keeping an eye on that area for
later development. Behind the clouds temperatures have struggled
to make it to 80 degrees, thus the heat advisory concerns have
been minimized and the heat advisory cancelled earlier in the day.
Also behind this area of clouds have generally mitigated the
destabilization of the atmosphere in this area, and minimized the
chances for any severe weather later this evening. Despite the
minimized severe weather concerns the surface boundary that will
be the main player for activity later tonight is currently located
over SE Nebraska and will sag southward through the evening and
overnight. H85 winds out of the southwest will pick up later
tonight and be oriented roughly parallel to the surface boundary.
This will likely cause a second round of thunderstorm development
later tonight, mainly along the HWY 36 corridor, and more
generally across northern and western Missouri. PWAT values in the
2 to 2.5 inch range will make for efficient rain rates and
perhaps some training of storms. Expect widespread amounts
approaching 1 to 2 inches, with perhaps some isolated amounts or
narrow corridors having higher than 2 inch amounts. Flash flood
guidance across that region around 3 inches for 3 hours have
precluded much in the way of concern for widespread flash
flooding, but considering the conditions of the atmosphere and
potential for training storms have kept the flash flood watch in
effect through Thursday morning.

Once these storms move out of the area and the boundary sags south
cooler conditions will persist through the rest of the week and
the weekend. Next chance for rain comes early to middle part of
next week, but at this time it's looking like low end chances
across the region.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1215 AM CDT THU JUL 27 2017

Forecast on track for continued SHRA and TSRA overnight although
further south than previously thought. Some IFR cigs and vsbys in
heavier showers and residual fog in early morning possible. By
later in the am expect MVFR to VFR conditions. Winds will remain
light from the north or northeast today.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ025-057-
     102>105.

MO...Flash Flood Watch until 7 AM CDT this morning for MOZ012>014-017-
     020>025-028>033-037>039-043-044.

&&

Discussion...Leighton
Aviation...Adolphson
Hazardous weather outlook, Jul 26, 12:57 PM CDT, 14 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
1257 PM CDT Wed Jul 26 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271800-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
1257 PM CDT Wed Jul 26 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Dangerous heat is possible again today, mainly south of Highway 50.
 Strong storms are possible this evening across northeastern KS and
 northern MO. Flash flooding is possible this evening and overnight
 across northern MO.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jul 26, 10:16 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT WED JUL 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      1 NW OAKWOOD PARK       39.22N 94.59W
07/26/2017                   CLAY               MO   FIRE DEPT/RESCUE

            WATER RESCUE AT US 169 AND 68TH STREET.

&&
Local storm report, Jul 26, 10:52 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CDT WED JUL 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     FLASH FLOOD      1 SE PLEASANT VALLEY    39.21N 94.48W
07/26/2017                   CLAY               MO   LAW ENFORCEMENT

            US 69 CLOSED DUE TO FLASH FLOODING IN
            PLEASANT VALLEY.

&&
Special weather statement, Jul 27, 1:09 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
109 AM CDT THU JUL 27 2017

MOZ045-270700-
Pettis MO-
109 AM CDT THU JUL 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PETTIS COUNTY UNTIL 200
AM CDT...

At 108 AM CDT, Doppler radar was tracking a strong thunderstorm near
Green Ridge, or near Sedalia, moving east at 20 mph.

Winds of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Sedalia, Smithton, Green Ridge and Sedalia Memorial Arpt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3854 9329 3860 9346 3877 9339 3873 9306
      3853 9307
TIME...MOT...LOC 0608Z 287DEG 18KT 3867 9334

CDB
Local storm report, Jul 27, 2:17 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     FLASH FLOOD      WELLINGTON              39.13N 93.97W
07/27/2017                   LAFAYETTE          MO   LAW ENFORCEMENT

            WATER OVER HIGHWAY 224 NEAR WELLINGTON.

&&
Local storm report, Jul 27, 2:30 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     FLASH FLOOD      2 SSW KANSAS CITY       39.08N 94.59W
07/27/2017                   JACKSON            MO   LAW ENFORCEMENT

            WATER OVER INTERSTATE 35 AT BROADWAY.

0229 AM     FLASH FLOOD      2 E KANSAS CITY         39.10N 94.53W
07/27/2017                   JACKSON            MO   LAW ENFORCEMENT

            WATER RESCUE AT 12TH AND JACKSON. 2
            OCCUPANTS IN VEHICLE.

&&
Local storm report, Jul 27, 2:34 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
234 AM CDT THU JUL 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     FLASH FLOOD      5 WNW RAYTOWN           39.04N 94.54W
07/27/2017                   JACKSON            MO   FIRE DEPT/RESCUE

            WATER RESCUE AT CLEVELAND AND EMANUEL
            CLEAVER II BLVD.

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:13 PM CDTAreal Flood AdvisoryEAXClay, Platte3 hr
Jul 26, 9:50 PM CDTFlash Flood WarningEAXClay, Jackson, Platte4 hr
Jul 26, 11:01 PM CDTFlash Flood WarningEAXClay, Jackson, Ray3 hr
Jul 27, 1:09 AM CDTSpecial Weather StatementEAXPettis51 min
Jul 27, 1:32 AM CDTFlash Flood WarningEAXJohnson, Lafayette, Pettis, Ray, Saline7 hr
Jul 27, 1:36 AM CDTFlash Flood WarningEAXClay, Jackson, Platte7 hr
Jul 27, 2:27 AM CDTFlash Flood WarningEAXJackson6 hr
Jul 27, 2:49 AM CDTRiver Flood WarningEAXJackson28 hr
Jul 27, 2:49 AM CDTRiver Flood WarningEAXJackson33 hr
Jul 27, 3:11 AM CDTFlash Flood WarningEAXCass, Johnson6 hr
Jul 27, 3:39 AM CDTRiver Flood WarningEAXJohnson, Pettis53 hr
Jul 27, 3:39 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Jul 27, 4:33 AM CDTFlash Flood WarningEAXBates, Cass, Henry4 hr
Jul 27, 4:37 AM CDTRiver Flood WarningEAXJackson28 hr
Jul 27, 4:37 AM CDTRiver Flood WarningEAXJackson30 hr
Jul 27, 4:54 AM CDTRiver Flood WarningEAXJackson36 hr
Jul 27, 5:37 AM CDTRiver Flood WarningEAXClay, Platte27 hr
Jul 27, 5:51 AM CDTFlash Flood WarningEAXBates4 hr
Jul 27, 6:30 AM CDTRiver Flood WarningEAXClay, Ray29 hr
Jul 27, 7:23 AM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
Jul 27, 7:23 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson34 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson17 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson37 hr
Jul 27, 7:41 AM CDTRiver Flood WarningEAXJackson37 hr
Jul 27, 7:54 AM CDTRiver Flood WarningEAXBates, Cass, Henry4 days
Jul 27, 8:17 AM CDTFlash Flood WarningEAXClay, Jackson, Johnson, Lafayette, Platte, Ray3 hr
Jul 27, 8:55 AM CDTAreal Flood WarningEAXBates, Cass, Johnson5 hr
Jul 27, 9:19 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline62 hr
Jul 27, 9:19 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline66 hr
Jul 27, 9:35 AM CDTAreal Flood WarningEAXBates4 hr
Jul 27, 10:55 AM CDTAreal Flood WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more3 hr
Jul 27, 1:43 PM CDTAreal Flood WarningEAXClay, Jackson, Platte9 hr
Jul 27, 1:46 PM CDTAreal Flood WarningEAXBates, Cass, Johnson, Lafayette, Ray48 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.